Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 117, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 10, 2006, 5:00 PM MDT for Laramie County, Wyoming. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2006, 5:00 PM MDT (23:00 UTC)
- Expired
- Sep 10, 2006, 5:36 PM MDT
- In force
- 36 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 1:49 PM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, Sep 10, 1:49 PM MDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 149 PM MDT SUN SEP 10 2006 .SHORT TERM...THROUGH MONDAY NIGHT...COOL HIGH PRESSURE RESIDING EAST OF THE MOUNTAINS AND AN UPSLOPE PATTERN CONTINUES WITH TYPICAL WEATHER RESULTING THIS AFTERNOON. CONVECTION IS BLOSSOMING OVER AND WEST OF THE LARAMIE RANGE...AND LOWER CLOUDS PERSIST IN A MUCH MORE STABLE ENVIRONMENT EAST OF THE MOUNTAINS. THE LOW DECK SHOULD CONTINUE TO DISSIPATE INTO THE EVENING...BUT MAY SEE SOME REFORMATION FROM SIDNEY TO ALLIANCE LATE TONIGHT. MAIN CONCERN FOR TONIGHT IS A SYSTEM DIVING SOUTHEAST OUT OF ALBERTA WHICH COULD SPREAD SOME SHOWERS INTO NORTHERN PORTIONS OF THE FORECAST AREA BY MORNING. THIS SYSTEM WILL TIME WELL TO AID IN CONVECTIVE DEVELOPMENT TOMORROW AFTERNOON JUST ABOUT EVERYWHERE EAST OF THE LARAMIE RANGE. MUCH LIKE TODAY...SHOWERS SHOULD END QUICKLY AS THE SUN SETS. .LONG TERM...TUE THROUGH SUNDAY. NORTH NORTHWESTERLY ANTICYCLONIC FLOW ALOFT TUE WILL BECOME ZONAL AND INCREASE IN STRENGTH SOMEWHAT WED IN RESPONSE TO A TROUGH DIGGING OVER BRITISH COLUMBIA. FLOW ALOFT WILL BACK FURTHER TO SOUTHWESTERLY THU AS THE WESTERN TROUGH DEEPENS INTO A CUTOFF LOW OVER THE PACIFIC NORTHWEST. THE CUTOFF WILL BASICALLY SPIN IN PLACE FRI OVER WA/OR/ID BEFORE STARTING TO MOVE NORTHEASTWARD TO WESTERN MT SATURDAY...WITH VIGOROUS SOUTHWESTERLY UPPER FLOW PREVAILING OVER THE CYS FORECAST AREA. THE CUTOFF WILL CONTINUE MOVING NORTHEAST SUN WITH FAST SOUTHWESTERLY FLOW ALOFT PERSISTING OVER THE FORECAST AREA. BEHIND THE DEPARTING TROUGH...A LOW AMPLITUDE SHORTWAVE RIDGE WILL MOVE OVER THE AREA MON. CLOSER TO THE GROUND...A THERMAL RIDGE WILL PRODUCE A WARM AND DRY DAY TUE. LEESIDE TROUGHING WILL KEEP CONDITIONS WARM AND DRY WED. LEESIDE TROUGHING WILL CONTINUE THU AHEAD OF AN APPROACHING COLD FRONT. THU WILL BE WARM AGAIN WITH INCREASING MID LEVEL MOISTURE WARRANTING A CHANCE OF AFTERNOON/EVENING THUNDERSTORMS OVER THE MOUNTAINS NEAR THE CO BORDER. LEESIDE CYCLOGENESIS WILL OCCUR THU NIGHT WITH THE ELONGATED SURFACE LOW CENTERED OVER WESTERN NEB. THE ASSOCIATED COLD FRONTAL PASSAGE WILL OCCUR LATE THU NIGHT OR FRI. SURFACE BASED COLD AIR ADVECTION WILL INITIALLY BE WEAK AND TEMPERATURES WILL STILL REACH THE 70S AND 80S OUTSIDE THE MOUNTAINS FRI. SURFACE LOW PRESSURE OVER NORTHEASTERN CO FRI WILL INDUCE LOW LEVEL UPSLOPE FLOW EAST OF THE MOUNTAINS. WILL CARRY A CHANCE OF RAIN FRI FROM THE MOUNTAINS EASTWARD. COOLER AIR WILL TRICKLE IN SAT WITH A MOIST UPSLOPE FLOW AND A CONTINUED CHANCE OF RAIN. SUN LOOKS TO BE DRY AS MOISTURE AND DYNAMICS DECREASE OVER THE AREA. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...POMEROY LONG TERM....JR
Hazardous weather outlook, Sep 10, 4:00 PM MDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 400 PM MDT SUN SEP 10 2006 NEZ001>003-019>021-054-055-WYZ059>065-067-068-111200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-PLATTE-GOSHEN- 400 PM MDT SUN SEP 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ066-069-070-111200- LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS- 400 PM MDT SUN SEP 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAVY THUNDERSTORMS WILL AFFECT EXTREME SOUTHEAST WYOMING DURING THE LATE AFTERNOON HOURS TODAY. HAIL TO 1/2 INCH IN DIAMETER AND TORRENTIAL RAIN ARE POSSIBLE. SOUTHERN LARAMIE COUNTY FROM THE SUMMIT TO THE NEBRASKA COUNTY LINE WILL BE THE AREA MOST LIKELY AFFECTED. THE ACTIVITY WILL DIMINISH SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON THUNDERSTORMS WILL AGAIN BE POSSIBLE ON MONDAY. THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...AND TORRENTIAL RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SOWKO
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.